MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use litigator exhibited difficult to detach loop from polyp-loop.There were no reports of patient harm.
 
Event or Problem Description
It was also reported that during the endoscopic resection of the huge intestinal polyp, while attempting to release the nylon rope (loop), the wire broke and could not be released.The resection was interrupted.The loop had to be cut with the loop cutter and repeatedly pulled until it finally released.The polyp was finally removed as well.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation as well as corrected data in b1, b2, b5, h1, h6 (component code, impact code, problem code) and additional information in d8, h6.The device history record was unable to be reviewed for this device since the lot was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned to olympus for inspection, and the reportable malfunction was not confirmed.Based on the investigation results in the past, there are two likely probable causes: probable cause 1: 1) the loop was placed around the body tissue.2) the tube sheath was pushed forward, and the tissue was temporarily ligated with the distal end of the tube sheath.3) the slider was pulled to tighten the loop.4) because the distal end of the coil was not extended from the tube sheath when the slider was pushed, the loop disengaged from the hook inside the tube sheath.5) the hook protruded from the distal end of the coil sheath, causing the loop to move toward the handle side and enter the coil sheath.6) pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.7) because the loop is trapped between the hook and the inner surface of the coil, pushing the slider does not release the loop.8) the slider was forcefully operated in state of ¿7¿ description causing the operation pipe of the slider to deform and break.Probable cause 2: 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed and broke because the slider was forcefully operated.4) due to above, the loop could not detach from the hook.The instruction manual contains the following warnings: do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.Do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.Do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.Never use excessive force to operate the instrument.This could damage the instrument.Straighten out the portion of the instrument that extends from the biopsy valve.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20057563
Report Number9614641-2024-01707
Device Sequence Number8496115
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown